MAUDE Adverse Event Report: ABBOTT LABORATORIES ARCHITECT TACROLIMUS REAGENT KIT; ENZYME IMMUNOASSAY, TRACROLIMUS

ABBOTT LABORATORIES ARCHITECT TACROLIMUS REAGENT KIT; ENZYME IMMUNOASSAY, TRACROLIMUS
Model Number 1L77-25
Medical Device Problem Codes High Test Results (2457); Low Test Results (2458)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed falsely depressed architect tacrolimus results for one patient.The following data was provided: sid (b)(6), (b)(6) 2022 result 7.4 ng/ml, pharmacy increased dosage by 0.5 mg/day, patient redrawn on (b)(6) 2022 and resulted as 29.5 ng/ml (much higher than pharmacist would have expected with the dosage change) (lab's reference range: 4-12 ng/ml).Aside from medication dosage adjustment, no known impact to patient care was reported.
 
Additional Manufacturer Narrative
Additional information was received from the customer.The patient in question was an allogenic bone marrow transplant patient.The customer did not use a reference method that confirmed that the results were falsely elevated and was made aware of the situation after specimens had been discarded.The concern was for results that were inaccurate because after the pharmacist dosed the tacro for the results obtained on the first day, the next day the levels were extremely high and took multiple days to clear out/go down.
 
Additional Manufacturer Narrative
Data and information provided by the customer were reviewed.Return testing was not performed as returns were not available.Device history record review was performed on lot 45147fp00, which did not show any potential non-conformances, deviations, or non-conformances.Trending review did not identify any trends related to the falsely elevated patient results.Labeling was reviewed and found to adequately address the issue under review.Accuracy testing was performed on retained file kits of likely cause reagent lot 45147fp00, with internal tacrolimus panels in the same matrix as patient samples.Acceptance criteria were met, which indicates acceptable product performance.It was noted the patient had allogenic bone marrow transplant and was not using the architect tacrolimus assay per the intended use "as an aid in the management of liver and kidney allograft patients receiving tacrolimus therapy".Based on the investigation, no systemic issue or deficiency of the architect tacrolimus assay was identified.Corrected information for b5- the customer observed falsely elevated result (not falsely depressed) for one patient when using architect tacrolimus reagent lot 45147fp00.The initial result was result 7.4 ng/ml, patient was redrawn and resulted was 29.5 ng/ml (lab's reference range: 4-12 ng/ml).Corrected information for h6: a code updated from a090810 to a090809.

Brand Name
ARCHITECT TACROLIMUS REAGENT KIT
Common Device Name
ENZYME IMMUNOASSAY, TRACROLIMUS
Manufacturer (Section D)
ABBOTT LABORATORIES
100 abbott park road
abbott park IL 60064
Manufacturer (Section G)
ABBOTT LABORATORIES
100 abbott park road
abbott park IL 60064
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key15960091
Report Number1415939-2022-00088
Device Sequence Number4912539
Product Code MLM
UDI-Device Identifier00380740001377
UDI-Public00380740001377
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K070820
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Model Number1L77-25
Device Catalogue Number01L77-25
Device Lot Number45147FP00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/01/2022
Supplement Date Received by Manufacturer01/16/2023
02/10/2023
Initial Report FDA Received Date12/12/2022
Supplement Report FDA Received Date02/03/2023
02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/13/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARC I1000SR MOD, 01L86-01, I1SR54065; ARC I1000SR MOD, 01L86-01, I1SR54065; ARC I1000SR MOD, 01L86-01, I1SR54065
Outcome Attributed to Adverse Event Other;
Patient SexUnknown